• Report: #923340

Complaint Review: Theraflu

Thank You

Read how Ripoff Report saves consumers millions.

  • Submitted: Mon, August 06, 2012
  • Updated: Mon, August 06, 2012

  • Reported By: Tracy L — syosset New York United States of America
Theraflu
25 Vreeland Road Florham Park, New Jersey United States of America

Theraflu Theraflu Daytime by Novartis Theraflu Reaction Florham Park, New Jersey

What's this?
What's this?
What's this?
Is this
Ripoff Report
About you?
Ripoff Report
A business' first
line of defense
on the Internet.
If your business is
willing to make a
commitment to
customer satisfaction
Click here now..

Does your business have a bad reputation?
Fix it the right way.
Corporate Advocacy Program™

SEO Reputation Management at its best!

Theraflu Reaction

Theraflu Daytime was purchased for me at a RiteAid in Westhampton June 2012.
The fruit flavored packet was mixed with hot water at a local bakery, and I began drinking it slowly during the morning over about an hour to 90 minutes time.

I hadn't eaten breakfast, other than 2 or 3 bites of a muffin from a bakery.

Risk
On an empty stomach I had no idea, that theraflu had a warning that theraflu causes gastritis in 5% of patients. It looked harmless enough in the RiteAid, and had no large print warning - THANKS FDA!

Having had acid reflux twice, and feeling well I had no idea, that this type of risk would affect me so greatly.

Millions of Americans have had reflux, gerd or gastritis and cured or reduced it with eating right or doctors care. They do not realize that this is extremely acidic and can trigger a reoccurence or worse.

Severe Reaction To Theraflu
While walking through a retail store, suddenly I was struck with the most frightening feeling in my life. I thought I was about to die. I had no ability to stand, walk, keep upright, I felt all feeling go as if I would faint. Syncope is the medical term.

I did not simply feel lightheaded.. I felt as if I had no control whatsover and was about to black out. I shakily told another shopper, who smiled and faded off and didnt help. I couldnt have a full conversation. I stood still waited... walked to a chair shaking... and felt it again. Couldnt even buy water in the aisle or ask for a manager. Was simply hanging on.

Phoned a friend... walked to the car 10 minutes later. Drank water in the car rapidy.  Drove and waited in an emergency room.  Was sick within 20 minutes - the theraflu was gone and I kept drinking water. Like a light went on and I felt stable.

Gastritis from Theraflu
I have had a sensitive stomach and do not drink coffee or alchohol - and was symptom free of reflux.
For people who work hard to manage reflux or have - this is a potential disaster.

As the week progressed I began feeling light headed while  driving, and having reactions to regular food or an empty stomach similar to reflux igniting. However it was not the same. It was excessive pressure in my stomach, pressure in my chest, headaches, and excessive gas trapped.

Twice I was taken by ambulence not recognizing the severity of gastritis, and the symptoms it mimicks. I felt light headed but never did faint the two additional times, it turned out to be excessive nerves and gas pressure creating an excessive feeling of distress... only to be told by two ambulence crews, two hospitals that all of my vitals were fine. And released. To make matters worse I was given aspirin to aleviate the symptoms of stroke etc.!!! It makes gastritis much worse.

Diagnosed
I was finally diagnosed when I went back to a prior gastroenterologist.  They said I had set myself back and shouldn't have taken "pseudoephedrine".

Little did I know it was a stimulant. That with sugar and it's acidic content had me highly reactive.

Wikipedia - Information on Theraflu and Pseudoephedrine
It was hard to find anything negative online on the topic, likely the corporations bury the bad things with added positive content.  So I found this on wikipedia and it is quite scary. Had I read it I never would have tried it for a common cold.   http://en.wikipedia.org/wiki/Pseudoephedrine#Adverse_effects

I am writing this today, because it was the most frightening thing to feel as if I could faint after taking Theraflu. I am still upset over it, and have went through five weeks of struggling thinking the worst. Doctors even gave me a head catscan! Consquences of being in the dark and not recognizing the reaction and sever gastritis.

I am writing this so that if anyone else has this problem they can find information online. Also so that the FDA may be inclined to do a proper warning.

WARNING to Theraflu users: If you have a sensitive stomach or have suffered or are suffering from reflux or gastritis, DO NOT TAKE THERAFLU as it may worsen or reactivate it.

If Theraflue does not actually cure a cold, why have a symptom relieve on the market that causes other problems for potentially millions of Americans already having had bouts with reflux.

A much more clear warning should have been on the label and I would have gladly had a cup of tea with honey instead. If people want it - they should at least be warned fully.


This report was posted on Ripoff Report on 08/06/2012 04:02 PM and is a permanent record located here: http://www.ripoffreport.com/r/Theraflu/Florham-Park-New-Jersey-07932/Theraflu-Theraflu-Daytime-by-Novartis-Theraflu-Reaction-Florham-Park-New-Jersey-923340. The posting time indicated is Arizona local time. Arizona does not observe daylight savings so the post time may be Mountain or Pacific depending on the time of year.

Ripoff Report has an exclusive license to this report. It may not be copied without the written permission of Ripoff Report.

Click Here to read other Ripoff Reports on Theraflu

Search for additional reports

If you would like to see more Rip-off Reports on this company/individual, search here:

Search Tips
Report & Rebuttal
Respond to this report!
What's this?
Also a victim?
What's this?
Repair Your Reputation!
What's this?

Advertisers above have met our
strict standards for business conduct.



Ripoff Report Legal Directory